Acneiform eruption in a patient with metastatic melanoma after ceasing combination dabrafenib/trametinib therapy

Pablo Uribe, Rachael M. Anforth*, Richard F. Kefford, Pablo Fernandez-Peñas

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

BRAF inhibitors (BRAFi) and MEK inhibitors (MEKi) increase survival in BRAF mutant metastatic melanoma patients; however, they induce a well-known spectrum of cutaneous side effects during treatment. Whereas the BRAFi dabrafenib induces cutaneous squamous cell carcinomas and verrucal keratosis, the MEKi trametinib frequently induces acneiform eruptions that are reversible after drug discontinuation. Furthermore, when dabrafenib and trametinib are used in combination, there are fewer cutaneous toxicities. We report a patient with BRAFV600E mutant metastatic melanoma treated with the BRAFi/MEKi combination therapy who developed an acneiform eruption after treatment discontinuation rather than during active therapy. Moreover, the eruption resolved when the combination treatment was reintroduced and recurred after increasing the dose of trametinib. The eruption may be explained by the longer half-life of trametinib (4.5 days) compared with dabrafenib (5.2 h). This is the first case reported with this particular side effect induced after stopping the treatment and could become more frequent as the BRAFi/MEKi combination of drugs is more frequently prescribed.

Original languageEnglish
Pages (from-to)501-503
Number of pages3
JournalMelanoma Research
Volume24
Issue number5
DOIs
Publication statusPublished - 1 Oct 2014
Externally publishedYes

Fingerprint Dive into the research topics of 'Acneiform eruption in a patient with metastatic melanoma after ceasing combination dabrafenib/trametinib therapy'. Together they form a unique fingerprint.

Cite this